Alert archive / Iowa / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at May 27, 2013, 6:57 AM CDT for Clay County, Lincoln County, Union County, South Dakota; 11 counties in Iowa; Dakota County, Dixon County, Nebraska. It took effect at May 27, 2013, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2013, 6:57 AM CDT (11:57 UTC)
- In effect from
- May 27, 2013, 7:00 PM CDT
- Expired
- May 28, 2013, 5:24 AM CDT
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 96 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 12.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3377 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
922 WGUS63 KFSD 271157 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 657 AM CDT MON MAY 27 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071- 272000- /O.EXP.KFSD.FF.A.0001.000000T0000Z-130527T1200Z/ /O.NEW.KFSD.FF.A.0002.130528T0000Z-130528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 657 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY... DICKINSON...IDA...LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN AND UNION. * FROM THIS EVENING THROUGH TUESDAY MORNING * ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THIS EVENING INTO THE OVERNIGHT. HEAVY RAIN IS AGAIN LIKELY IN ANY STORMS THAT FORM. GIVEN THE EXTREME AMOUNTS OF RAIN THE PAST COUPLE NIGHTS ACROSS THE WATCH AREA...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLASH FLOODING TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA WILL EXPIRE AT 7 AM CDT THIS MORNING. $$ SDZ061-062-065-066-068-069-271300- /O.EXP.KFSD.FF.A.0001.000000T0000Z-130527T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-BON HOMME-YANKTON- INCLUDING THE CITIES OF...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 657 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 AM CDT THIS MORNING... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH DAKOTA WILL EXPIRE AT 7 AM CDT THIS MORNING. $$
3 follow-up statements
956 WGUS63 KFSD 272148 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 448 PM CDT MON MAY 27 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071- 281000- /O.CON.KFSD.FF.A.0002.130528T0000Z-130528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 448 PM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA... LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN AND UNION. * THROUGH TUESDAY MORNING * ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS EVENING AND OVERNIGHT. HEAVY RAIN IS AGAIN LIKELY IN ANY STORMS THAT FORM. GIVEN THE EXTREME AMOUNTS OF RAIN THE PAST COUPLE NIGHTS ACROSS THE WATCH AREA...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLASH FLOODING TO OCCUR....INCLUDING ROADWAYS...RIVERS OR STREAMS AND PROPERTY. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT DRIVE ACROSS FLOODED ROADWAYS! MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
930 WGUS63 KFSD 280335 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 1035 PM CDT MON MAY 27 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071- 281145- /O.CON.KFSD.FF.A.0002.000000T0000Z-130528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1035 PM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA...BUENA VISTA...CHEROKEE...CLAY...DICKINSON...IDA... LYON...OBRIEN...OSCEOLA...PLYMOUTH...SIOUX AND WOODBURY. IN NORTHEAST NEBRASKA...DAKOTA AND DIXON. IN SOUTHEAST SOUTH DAKOTA...CLAY...LINCOLN AND UNION. * UNTIL 7 AM CDT TUESDAY * ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA OVERNIGHT. THE GREATEST POTENTIAL FOR THUNDERSTORMS AND PERIODS OF HEAVY RAIN APPEARS TO BE SOUTH OF A LINE FROM PONCA NEBRASKA...TO LE MARS AND SPENCER IOWA...WITH A LESSER CHANCE FARTHER NORTH. HOWEVER HEAVY RAIN IS LIKELY IN ANY STORMS THAT FORM. GIVEN THE EXTREME AMOUNTS OF RAIN THE PAST COUPLE NIGHTS ACROSS THE WATCH AREA...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLASH FLOODING TO OCCUR. * BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT DRIVE ACROSS FLOODED ROADWAYS! MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
286 WGUS63 KFSD 281024 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 524 AM CDT TUE MAY 28 2013 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ067-070-071- 281130- /O.CAN.KFSD.FF.A.0002.000000T0000Z-130528T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...CANTON...LENNOX...TEA...HARRISBURG... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 524 AM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. RAINFALL STAYED TO THE WEST AND SOUTH OF THE WATCH AREA LAST NIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at May 27, 5:38 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 27, 5:38 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
538 AM CDT MON MAY 27 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 531 AM CDT MON MAY 27 2013
ANOTHER NIGHT OF HEAVY RAIN IS WINDING DOWN ACROSS THE AREA AS AN
MCS DIVES SOUTHEAST THROUGH EASTERN NEBRASKA AND WESTERN IOWA. OUR
AREA IS CURRENTLY IN THE STEADY STRATIFORM REGION OF THE
THUNDERSTORM COMPLEX. EXPECT THIS RAIN TO BEGIN TO DISSIPATE AND
PUSH OFF TO THE EAST THROUGH THE EARLY MORNING HOURS. AGAIN LOOKS
LIKE A LULL IN THE PRECIP WILL OCCUR DURING MUCH OF THE DAY...WITH
SUBSIDENCE BEHIND THE MCV. TEMPERATURES TRICKY AGAIN. TEND TO THINK
STRATUS HOLDS TOUGH FOR MUCH OF THE DAY...WITH A COOL AND MOIST EAST
SOUTHEASTERLY WIND THROUGH THE DAY. THUS WENT AHEAD AND LOWERED
HIGHS A FEW DEGREES. ALTHOUGH IF STRATUS HOLDS LIKE YESTERDAY...HIGHS
WILL ONCE AGAIN BE SEVERAL DEGREES COOLER THAN FORECAST. SOMETHING
THE DAY SHIFT WILL HAVE TO MONITOR.
THEN ATTENTION TURNS TO WHAT HAPPENS WITH CONVECTION THIS EVENING
INTO THE OVERNIGHT. A MUCH STRONGER WAVE THAN PREVIOUS NIGHTS IS
FORECAST TO EJECT OUT OF THE ROCKIES INTO OUR AREA. THE LOWER
RESOLUTION GLOBAL MODELS USE THIS AS A TRIGGER FOR A LARGE AREA OF
SHOWERS AND THUNDERSTORMS OVER OUR ENTIRE CWA. MEANWHILE SOME OF THE
HIGHER RES MODELS SHOW A DIFFERENT EVOLUTION. WHILE THESE HAVE BEEN
FAR FROM PERFECT THE PAST FEW NIGHTS...THEY HAVE SEEMED TO CAPTURE
THE OVERALL EVOLUTION OF CONVECTION A BIT BETTER. SOME OF THE
GUIDANCE LEANED TOWARDS INCLUDE THE WRF ARW...GEM REGIONAL AND THE
NCAR WRF ENSEMBLES. THESE SUGGEST THAT CONVECTION WILL INITIALLY
FIRE ALONG THE LOW LEVEL BOUNDARY...WHICH BY NOW HAS BEEN PUSHED
WELL SOUTH INTO SOUTHERN NEBRASKA. AS THE WAVE EJECTS OUT OF THE
ROCKIES...EXPECT STORMS TO GO IN WESTERN NEBRASKA THIS AFTERNOON OR
EVENING AS WELL. CORFIDI VECTORS SUGGEST THAT THIS THUNDERSTORM
COMPLEX SHOULD EVENTUALLY PUSH EAST AND MAYBE EVEN SOUTHEAST...WHICH
SHOULD KEEP IT MAINLY IN NEBRASKA AND IOWA. THIS IS SHOWN WELL BY
MOST OF THE HI RES MODELS AND ENSEMBLES MENTIONED ABOVE. BUT IS
DIFFERENT THAN THE GLOBAL MODELS...WHICH MOVE THE AREA MORE WITH THE
MEAN WIND...A MORE UNLIKELY SCENARIO AND LIKELY A CULPRIT OF LOWER
RESOLUTION. MEANWHILE ANOTHER AREA OF THUNDERSTORMS SHOULD FORM OVER
THE WESTERN DAKOTAS IN THE AREA OF GREATEST UPPER LEVEL SUPPORT.
MOST HI RES SOLUTIONS HAVE THIS WEAKENING...AS IT RUNS INTO A LESS
UNSTABLE ATMOSPHERE. LOW LEVEL THETAE ADVECTION WILL LIKELY BE
WEAKER TONIGHT...POSSIBLY WEAKENED EVEN MORE IF THE CONVECTION TO
OUR SOUTH RUNS AHEAD AND CUTS OFF OUR MOISTURE INFLOW.
SO...THOUGHT IS WE SEE AT LEAST TWO THUNDERSTORM COMPLEXES TONIGHT.
ONE THAT RACES ACROSS NEBRASKA AND IOWA. WILL END UP PUTTING OUT
ANOTHER FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEBRASKA AND
NORTHWEST IOWA FOR TONIGHT...GIVEN THIS EXPECTED EVOLUTION AND THE
HEAVY RAINS THE PAST FEW NIGHTS. THE OTHER AREA OVER THE WESTERN
DAKOTAS SHOULD TEND TO WEAKEN...ALTHOUGH STILL THINKING AT LEAST
SOME ACTION GETS INTO THE REMAINDER OF OUR CWA. OVERALL THINK SEVERE
THREAT WILL REMAIN LOW...WITH MUCAPE NOT TOO IMPRESSIVE AND SHEAR
RATHER LOW...BEST THREAT THUS SHOULD REMAIN SOUTH. A COUPLE THINGS
TO WATCH WILL BE WHERE THE THE CONVECTION GETS GOING IN NEBRASKA
TODAY. THE FURTHER NORTH...THE MORE OF OUR CWA THAT COULD BE
IMPACTED BY HEAVY RAIN. KEEP IN MIND THAT THERE IS A STRONG WAVE
MOVING THROUGH THE PLAINS...AND A FEW AREAS OF HEAVY RAIN ARE THUS
LIKELY. THE ABOVE REPRESENTS THE CURRENT THOUGHT OF WHAT IS MOST
LIKELY...BUT UNCERTAINTY REMAINS HIGH. SO WHILE CURRENT INDICATIONS
ARE THAT TONIGHTS FLOODING THREAT MAY BE FOCUSED OVER NEBRASKA AND
IOWA...AREAS IN SOUTH DAKOTA THAT HAVE RECEIVED HEAVY RAIN THE PAST
FEW NIGHTS SHOULD NOT LET THEIR GUARD DOWN.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 531 AM CDT MON MAY 27 2013
TUESDAY ACTUALLY LOOKS LIKE IT MIGHT BE A DECENT DAY. LARGE SCALE
SUBSIDENCE BEHIND TONIGHTS WAVE SHOULD ALLOW FOR DECREASING CLOUDS
THROUGH THE DAY AND HIGHS REBOUNDING TO AROUND 80. AS THE LOW LEVEL
JET INCREASES AT NIGHT ADVECTING IN HIGH THETAE AIR...THE THREAT OF
ELEVATED CONVECTION EXISTS AGAIN. WE MAY DRY OUT ENOUGH
TUESDAY...THAT WE MIGHT NOT QUITE BE ABLE TO GET STUFF GOING TUESDAY
NIGHT. THUS WILL LEAVE JUST A CHANCE IN THE GRIDS...BUT IF STORMS TO
FORM HEAVY RAIN WOULD AGAIN BE POSSIBLE. BUT SEVERE THREAT STILL
SEEMS ON THE LOW SIDE THROUGH TUESDAY NIGHT.
BY WEDNESDAY THE LARGE SCALE TROUGH PUSHES INTO THE PLAINS. THIS
THUS WILL BRING AN INCREASING THUNDERSTORM THREAT. SEVERE THREAT AND
TIMING OF CONVECTION UNCERTAIN THIS FAR OUT AND DEPENDENT ON ANY
DEBRIS CLOUD COVER. SHEAR IS MARGINAL...BUT IT APPEARS THAT DEEP LAYER
SHEAR MAY END UP AROUND 30 KTS...MUCH OF WHICH IS ACTUALLY IN THE
LOWEST FEW KM. WITH ANY SUN INSTABILITY SHOULD BE AROUND 2000 J/KG.
CAPPING AROUND 700 MB...BUT SHOULD GIVE WAY BY AFTERNOON AND EVENING
WITH SHARP HEIGHT FALLS EXPECTED. THUS ASSUMING THAT ANYTHING THAT
FORMS TUESDAY NIGHT GETS ON OUT AND WE HEAT UP...WEDNESDAY MAY
FEATURE AN ELEVATED SEVERE THREAT ACROSS MOST OF THE CWA...WITH
SUPERCELLS A POSSIBILITY. /
ON THURSDAY...GOOD AGREEMENT EXISTS BETWEEN THE 00Z GFS AND ECMWF IN
PLACING THE LARGE UPPER LOW CENTERED OVER THE NORTHWESTERN PLAINS.
THEY ARE ALSO IN GOOD AGREEMENT IN SHOWING ONE FINAL SHORT WAVE
PASSAGE MOVING NORTHEASTWARD ACROSS OUR AREA ON THE SOUTHEAST SIDE
OF THE LONG WAVE VORTEX. THEREFORE KEPT LIKELY POPS GOING FOR AREAS
ALONG AND EAST OF A HURON SD TO WAGNER SD LINE FOR THURSDAY. HOWEVER
WITH THE ORIENTATION OF THE SURFACE LOW AND OTHER LOW LEVEL
FEATURES...THE RAINFALL MAY NOT BE HEAVY THOUGH. THEN BEGINNING
THURSDAY NIGHT...THINGS BEGIN TO QUIET DOWN. THE GENERAL TREND HAS
BEEN A LOWERING OF POPS LATE IN THE WEEK AND THAT TREND MAY CONTINUE
AS THE DAYS PROGRESS THROUGH MID WEEK. CERTAINLY HEAVY RAINFALL DOES
NOT LOOK TO BE A THREAT FROM THURSDAY NIGHT ONWARD. CONCERNING
TEMPERATURES...THEY STILL LOOK BELOW NORMAL FOR BOTH HIGHS AND LOWS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1245 AM CDT MON MAY 27 2013
MVFR-IFR STRATUS WILL PERSIST ACROSS MUCH OF THE AREA THROUGH MONDAY
MORNING...THEN EXPECTED TO IMPROVE TO PRIMARILY VFR 19Z-21Z MONDAY.
ANOTHER ROUND OF MODERATE TO HEAVY RAIN WITH THUNDERSTORMS WILL MOVE
ACROSS THE AREA THIS MORNING...MAINLY ALONG AND SOUTH OF INTERSTATE
90. THIS AREA OF STORMS EXPECTED TO PUSH EAST OF THE AREA MONDAY
MORNING. MVFR-IFR VISIBILITY POSSIBLE WITHIN TSRA. AFTER PARTIAL
CLEARING/VFR PERIOD MONDAY AFTERNOON...ANOTHER WAVE WILL BRING THE
CHANCE OF THUNDERSTORMS AND MVFR CONDITIONS BACK TO THE REGION MONDAY
EVENING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR SDZ061-062-
065>071.
MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR IAZ001>003-
012>014-020>022-031-032.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR NEZ013-014.
&&
SHORT TERM...CHENARD
LONG TERM...CHENARD/MJF
AVIATION...JHHazardous weather outlook, May 27, 6:33 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 633 AM CDT MON MAY 27 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 741 AM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH IN FROM OUR SOUTHWEST THIS EVENING INTO THE OVERNIGHT. THE HEAVIEST OF THE ACTIVITY IS EXPECTED TO BE ACROSS NORTHWEST IOWA AND EXTREME SOUTHEAST SOUTH DAKOTA. HAIL UP TO DIME SIZE AND WINDS GUSTING TO 50 MPH WILL BE THE MAIN THREATS WITH ANY STORMS THAT MOVE THROUGH THAT REGION TONIGHT. ELSEWHERE...THUNDERSTORMS ARE STILL POSSIBLE...BUT CURRENT THOUGHTS ARE THAT THESE WILL BE OF A LOWER INTENSITY. FLOODING... SEVERAL SMALL CREEKS AND STREAMS ACROSS EXTREME SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA LIKELY REMAIN IN FLOOD EARLY THIS MORNING. ADDITIONAL HEAVY RAIN MAY OCCUR THIS EVENING INTO THE OVERNIGHT AS THUNDERSTORMS MOVE BACK INTO THE AREA. THUS ADDITIONAL FLASH FLOODING OF AREA CREEKS AND STREAMS IS POSSIBLE. RIVER FLOODING IS ALSO OCCURRING OR FORECAST TO OCCUR ALONG PORTIONS OF THE JAMES RIVER...VERMILLION RIVER...BIG SIOUX IVER...FLOYD RIVER...OCHEYEDAN RIVER AND THE LITTLE SIOUX RIVER. SEE ASSOCIATED FLOOD WARNINGS FOR MORE INFORMATION ON TIMING AND EXPECTED CREST HEIGHTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TUESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED STRONGER STORM PRODUCING QUARTER SIZE HAIL IS POSSIBLE. FLASH FLOODING WILL BE A THREAT AS WELL ACROSS SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA WHERE HEAVY RAIN HAS RECENTLY FALLEN. WIDESPREAD THUNDERSTORMS ARE LIKELY WEDNESDAY AFTERNOON INTO THE OVERNIGHT. THIS ROUND OF STORMS HAS A BETTER CHANCE OF PRODUCING SEVERE WEATHER AND FLOODING. MORE THUNDERSTORMS....A FEW OF WHICH MAY BE SEVERE...ARE LIKELY THURSDAY AND THURSDAY NIGHT...CONTINUING THE FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:42 AM CDT | Flash Flood Warning | FSD | Clay, Lincoln, Minnehaha, Turner, Union, Yankton | 4 hr |
| May 27, 4:46 AM CDT | Areal Flood Warning | FSD | Clay, Lincoln, Minnehaha, Turner, Union | 6 hr |
| May 26, 10:18 PM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 6 hr |
| May 27, 2:01 AM CDT | River Flood Warning | FSD | Cherokee | 3 days |
| May 27, 2:33 AM CDT | River Flood Warning | FSD | Plymouth | 56 hr |
| May 27, 3:59 AM CDT | River Flood Warning | FSD | Lyon | 8 hr |
| May 27, 4:36 AM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 9 hr |
| May 27, 4:51 AM CDT | Areal Flood Warning | FSD | Lyon, Plymouth, Sioux | 6 hr |
| May 27, 9:13 AM CDT | River Flood Warning | FSD | Plymouth | 49 hr |
| May 27, 9:13 AM CDT | River Flood Warning | FSD | Woodbury | 3 days |
| May 27, 10:19 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 11 hr |
| May 27, 10:34 AM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth, Sioux | 12 hr |
| May 27, 10:40 AM CDT | Areal Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien, Plymouth, Sioux | 24 hr |
Nearby
Flash Flood Watches in Iowa, 2013Flash Flood Watches in South Dakota, 2013Flash Flood Watches in Nebraska, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.